MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number RP FLEX W SMART ASSIST SET, US
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted in a 65 year old male admitted for acute myocardial infarction with cardiogenic shock.The patient¿s comorbidities were unknown.The patient's clinical state prior to initiation of support was scai stage e.The patient was bridged to 5.5 for aortic valvuloplasty.On day 7 of 5.5 support, an attempt was made to escalate the patient to bipella support.An impella rp flex was attempted via right femoral vein.The device was unable to pass due to the patient's vasculature, which appeared to cause the wire to prolapse and possible dissection of the vein.It was reported a temporary pacer was also previously placed in that vessel.The rp flex implant was aborted.Vascular injury is a known potential adverse event of the impella rp flex per the instructions for use.The complainant has also reported that the device has since been discarded and that the patient's outcome was good.The devices were explanted monday 2/22 and the patient was downgraded out of the icu.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
The suspect medical device was inadvertently misidentified in the initial report.Accordingly, the relevant fields in section d (suspect medical device), section g (all manufacturers), and section h (device manufacturers only) have been corrected, updated to accurately reflect the impella guidewire.Additional h6 health effect - clinical/impact and medical device problem coding was repopulated to ensure alignment with corrected complaint device.Note: h1.The type of reportable event (serious injury) and b1.Adverse event and b2.Outcomes attributed to the adverse event remain unchanged as previously reported.D6a implant date and d6b explant date should be disregarded as the suspect medical device has been corrected to the guidewire.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24483352
Report Number1220648-2026-04327
Device Sequence Number18810438
Product Code OZD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRP FLEX W SMART ASSIST SET, US
Device Catalogue Number0052-3018
Device Lot Number1928010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/20/2026
09/29/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/22/2026
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight114 LB
Patient RaceBlack Or African American